Alert archive / Florida / Beach Hazards Statements in 2025
Beach Hazards Statement 10, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Mar 15, 2025, 2:12 AM EDT for 5 counties in Florida. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 2:12 AM EDT (06:12 UTC)
- Expired
- Mar 16, 2025, 2:42 AM EDT
- In force
- 25 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 6.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WHUS42 KMLB 150612 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 212 AM EDT Sat Mar 15 2025 FLZ141-154-159-164-347-447-647-747-160800- /O.NEW.KMLB.BH.S.0010.250315T0612Z-250316T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 212 AM EDT Sat Mar 15 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH LATE TONIGHT... * WHAT...A strong northward-flowing longshore current will exist at all central Florida Atlantic beaches today, in addition to a moderate risk for dangerous rip currents. * WHERE...Coastal Volusia, Brevard, Indian River, Saint Lucie, and Martin counties. * WHEN...Through late tonight. * IMPACTS...The northward-flowing current could pull swimmers into deeper water, making them more susceptible to dangerous rip currents. It will also generate strong rip currents near piers, jetties, and reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
760 WHUS42 KMLB 160642 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 242 AM EDT Sun Mar 16 2025 FLZ141-154-159-164-347-447-647-747-170800- /O.CAN.KMLB.BH.S.0010.000000T0000Z-250316T0800Z/ /O.NEW.KMLB.RP.S.0007.250316T0642Z-250317T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 242 AM EDT Sun Mar 16 2025 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... * WHAT...Dangerous rip currents. * WHERE...Coastal Volusia, Brevard, Indian River, Saint Lucie, and Martin counties. * WHEN...Through late tonight. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. Entering the surf is strongly discouraged. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 15, 1:25 AM EDT, 47 minutes earlier. Its key messages:
- Issued at 338 PM EDT Fri Mar 14 2025
- Warming trend this weekend with highs in the upper 80s to near 90 degrees, becoming breezy Saturday and windy Sunday
- Patchy fog is forecast across coastal Volusia county, extending into the nearshore waters late tonight into early Saturday morning
- Cold front arrives Sunday evening and night, bringing the chance of rain and lightning storms; a Marginal Risk for strong to severe storms exists near and north of I-4
Area forecast discussion, Mar 15, 1:25 AM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
125 AM EDT Sat Mar 15 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 338 PM EDT Fri Mar 14 2025
- Warming trend this weekend with highs in the upper 80s to near
90 degrees, becoming breezy Saturday and windy Sunday
- Patchy fog is forecast across coastal Volusia county, extending
into the nearshore waters late tonight into early Saturday
morning
- Cold front arrives Sunday evening and night, bringing the chance
of rain and lightning storms; a Marginal Risk for strong to
severe storms exists near and north of I-4
&&
.UPDATE...
Issued at 900 PM EDT Fri Mar 14 2025
The forecast remains on track for east central Florida. Dry
conditions are expected to persist across the peninsula overnight,
with mostly clear skies. Onshore winds are forecast to become
more southeasterly overnight at 5 to 10 mph. Some guidance
continues to hint at the potential for some patchy sea fog
development that moves onshore along the Volusia coast, but
confidence does remain low at this time in this actually panning
out. Kept the fog forecast as is due to the uncertainty.
Temperatures remaining a bit muggy in the low to mid 60s
overnight.
&&
.PREVIOUS DISCUSSION...
Issued at 338 PM EDT Fri Mar 14 2025
Rest of Today-Tonight... Upper level trough just off the eastern US
coast will continue to shift eastward out into the Atlantic through
tonight. At the same time, a surface low pressure over the Central
US will begin to shift eastward into the Midwest, dragging a cold
front into the Deep South/Gulf States. Locally, light winds have
turned onshore this afternoon as the east coast sea breeze formed
and is pushing inland. Winds have increased to around 10 mph with
gusts of 15 mph or greater at times. Southeast winds of 5 mph or
less are forecast into tonight. Dry conditions will prevail over
land areas, with a few isolated showers along the offshore Atlantic
waters. Above normal temperatures are forecast this afternoon, with
highs in the low 80s along the coast, and low to mid 80s across the
interior. Mild tonight with overnight lows in the in the low 60s
across the interior, and low to mid 60s along the coast. Model
guidance is hinting at patchy fog and sea fog along coastal Volusia
late tonight and into early Saturday morning. Thus, have drawn in
patchy fog along coastal Volusia county that extends into the
nearshore waters of Volusia starting late tonight and going into
early Monday morning. Visibility reductions of 1 mile or less at
times in any patchy dense fog that forms.
Saturday-Sunday... (Modified Previous Discussion) The warming trend
ramps up this weekend as southerly flow increases, in response to a
strengthening surface pressure gradient. Forecast highs on both days
could approach a couple of previously held high temperature records,
namely across interior locations. Underneath mid level ridging on
Saturday, low-level winds are forecast to increase and become breezy
to gusty, especially along the immediate coast. Gusts to 20 mph are
possible inland while gusts of 20-30 mph are more likely along and
east of I-95. A diffuse sea breeze may form in the afternoon,
keeping temperatures a few degrees cooler at the coast. Overall,
guidance is in agreement with highs in the mid to upper 80s inland
and the low to mid 80s closer to beachside. Even milder conditions
are expected into Sunday morning with temps settling in the upper
60s to around 70 degrees along the Treasure Coast.
As a longwave trough swings across the eastern CONUS Sunday, a
surface cold front will accelerate eastward across the Florida
Panhandle. Ahead of it, a line (or broken line) of showers and
scattered lightning storms will be ongoing. For much of the day on
Sunday, dry conditions will prevail with a focus on the windy and
very warm airmass in place. Gusts from mid morning through the
afternoon are forecast to reach 25-35 mph. A Wind Advisory may be
needed for Sunday. There remains some uncertainty with the timing of
the front, but guidance continues to come into slightly better
agreement, with the approach of showers and scattered lightning
storms forecast Sunday afternoon, starting across the north. Shower
and storm activity will continue Sunday night and into Monday
morning, progressing southward through time. While severe weather
parameters do not look incredibly impressive, a narrow swath of 50
knot bulk shear and MUCAPE around 750-1000 J/kg do exist across
north-central portions of the area. As a result, the Storm
Prediction Center has introduced a Marginal Risk (1 out of 5 level
risk) for strong to severe storms, primarily for areas near and
north of I-4 on Sunday night. Finer details will be worked out in
later forecasts with regard to the strong storm potential.
Monday-Thursday... (Previous Discussion) As a cold front and
associated showers/storms pushes south of the area on Monday
morning, winds turn northwesterly and remain breezy to gusty
(especially along the coast) through the day. Temperatures will feel
quite a bit different Monday afternoon, only reaching the low to mid
70s. This is near to slightly below normal for mid March. Some
cooler mornings are anticipated from Tuesday through the remainder
of the week (upper 40s possible across northern Lake/Volusia
counties Tue. morning). Dry weather lasts through mid week with a
return to the 80s by Wednesday and Thursday. Another cold front
approaches Thursday into Friday, though moisture appears to be
lacking ahead of its arrival. Thus, rain chances remain absent for
that point in the forecast. Cooler temperatures do look to make a
return, however, behind the front on Friday.
&&
.MARINE...
Issued at 338 PM EDT Fri Mar 14 2025
Rest of today-Tonight...Generally favorable boating conditions
through tonight. However, model guidance is hinting at sea fog
forming in the nearshore waters of Volusia tonight. Thus, have drawn
in patchy fog across nearshore Volusia starting late tonight and
going into early Monday morning. Isolated showers will continue in
the offshore waters before becoming mostly dry overnight. Easterly
winds this afternoon, generally less than 15 KT, will become
southeast tonight and increase to around 15 KT in the Gulf Stream
waters as the pressure gradient tightens over the waters. Seas will
be 3-4ft.
Saturday-Wednesday... (Modified Previous Discussion) Increasingly
poor to hazardous conditions return this weekend ahead of an
approaching cold front. Issued a Small Craft Advisory for all the
Atlantic waters starting at 2 PM on Saturday, going through Sunday.
Portions of this will likely need to be extended on subsequent
shifts. Small Crafty should exercise caution in the Gulf waters
Saturday morning into early afternoon before the SCA goes into
effect. On Saturday, southeast winds freshen to around 15-20 KT
with gusts around 25 KT. Winds increase further Saturday night
into Sunday over the offshore waters, with gusts 25-30 kt. Seas
build gradually into Sunday, reaching 5-6 ft (up to 7 ft well
offshore). Rain and lightning storm chances increase out ahead of
the front, from north to south Sunday afternoon and continuing
into Monday morning. A couple storms may be stronger with wind
gusts 34 kt or greater, especially Sunday night into early Monday
morning.
As rain and storms move south of the waters Monday, winds turn to
the northwest behind the cold front. Poor to hazardous seas remain
Monday and continue into Wednesday, especially in the Gulf
Stream, as 15- 20 kt winds veer northeast and seas building to 7-8
feet.
&&
.AVIATION...
(06Z TAFs)
Issued at 125 AM EDT Sat Mar 15 2025
VFR conditions are forecast through the TAF period. Only exception
may be some stratus/fog near DAB through 12Z. Primary concern
today will be increased SE winds 15kts with G25kt from 14Z-15Z
onward. The sea breeze will enhance the winds at coastal terminals
18-20kts with G28-30kts in the aftn. Gusts will diminish with
sunset over interior terminals (MCO) but will persist at coastal
terminals into the night.
&&
.FIRE WEATHER...
Issued at 355 AM EDT Fri Mar 14 2025
Today-Saturday...Lighter winds through the day will veer onshore,
gusting 15-20 mph along a westward-moving sea breeze late this
afternoon and evening. Lower humidity values are forecast across the
interior (around 35 to 40 percent). Breezy to gusty southeast winds
on Saturday will bring an increase in moisture areawide. However,
stronger winds and relative humidity around 40 percent over interior
locations could combine to produce sensitive to near critical
conditions.
Next Week...Fire sensitive conditions look to return early next
week behind Sunday's cold front. Lower humidity and breezy
conditions, especially over interior locations, may produce near
critical conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 83 68 85 58 / 0 10 60 60
MCO 88 70 88 62 / 0 10 40 60
MLB 82 69 86 63 / 0 0 30 60
VRB 83 69 87 63 / 0 0 20 60
LEE 87 69 86 57 / 0 10 60 50
SFB 88 68 88 60 / 0 10 50 60
ORL 88 69 88 61 / 0 10 50 60
FPR 83 68 87 63 / 0 0 20 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 2 PM this afternoon to 5 PM EDT Sunday
for AMZ550-552-555-570-572-575.
&&
UPDATE...Tollefsen
AVIATION...KellyHazardous weather outlook, Mar 14, 9:00 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 900 PM EDT Fri Mar 14 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-151000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 900 PM EDT Fri Mar 14 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .RIP CURRENT AND SURF IMPACT... A moderate risk of life-threatening rip currents continues at all central Florida Atlantic beaches. Entering the surf, especially at night, is strongly discouraged. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. At least a moderate risk of rip currents will exist at Atlantic beaches this weekend. Boating conditions are forecast to become poor to hazardous this weekend as southerly winds freshen over the local Atlantic. An approaching cold front will bring the chance for lightning storms Sunday evening through Monday morning. A couple of storms have the potential to become strong to severe through Sunday night. Fire sensitive conditions resume early next week as lower humidity returns to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Please refer to the Graphical Hazardous Weather Outlook at weather.gov/mlb/ghwo for more information. Tollefsen
Nearby
Beach Hazards Statements in Florida, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.